Using of the non-steroidal antiinflammatory drugs is permanently increasing. NSAIDs represents effective therapy
of whatever pain, preferably of the motion aparatus, with very good antiinflammatory and antipyretic properties.
A lot of them are over the counter and patients commonly used them. The efficacy of NSAIDs as anti-inflammatory
analgesics is not in doubt, but their adverse events can be serious. The often prescription of the proton pump inhibitors
for protection of the gastroduodenal mucosa causes regular incidence of the ulcerations despite of increasing
consumption of the NSAIDs. On the other hands, the intestinal damages are increased, frequently with severe
complications, because of the PPIs are without effect in these parts of GI tract. There was seen the higher incidence
of the complications in the patients with concomitant therapy with aspirin and anticoagulants. An article deals
with the mechanisms of the NSAID damage of the mucosa with accent on the middle and lower digestive tract
and prevention possibilities in the daily practice.